Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2006, 5:18 AM MST for Coconino County, Arizona. It took effect at Mar 25, 2006, 12:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 5:18 AM MST (12:18 UTC)
- In effect from
- Mar 25, 2006, 12:00 PM MST
- Expired
- Mar 26, 2006, 4:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 251218 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 518 AM MST SAT MAR 25 2006 ...WINDY CONDITIONS EXPECTED ACROSS NORTHWESTERN ARIZONA THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN GREAT BASIN THIS AFTERNOON AND ACROSS NORTHWESTERN ARIZONA THIS EVENING. IN ADVANCE OF THIS FRONT...WINDS WILL INCREASE DURING THE AFTERNOON AND SHOULD REACH THEIR PEAK INTENSITY THIS EVENING AS THE FRONT MOVES ACROSS THE AREA. WINDS WILL SLOWLY DECREASE BEHIND THE FRONT BUT WILL REMAIN BREEZY AND GUSTY THROUGHOUT THE NIGHT. AZZ004>007-260000- /O.NEW.KFGZ.WI.Y.0007.060325T1900Z-060326T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 518 AM MST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. A COLD FRONT WILL BRING STRONG SOUTHWEST WINDS TO THE AREA THIS AFTERNOON AND EVENING. EXPECT WINDS TO INCREASE DURING THE AFTERNOON BECOMING SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED BY LATE AFTERNOON AND EARLY EVENING. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ DB
3 follow-up statements
000 WWUS75 KFGZ 252147 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST SAT MAR 25 2006 ...WINDY CONDITIONS EXPECTED ACROSS NORTHWESTERN ARIZONA LATE THIS AFTERNOON AND EVENING... .A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN GREAT BASIN THIS AFTERNOON AND ACROSS NORTHWESTERN ARIZONA THIS EVENING. IN ADVANCE OF THIS FRONT...WINDS WILL INCREASE DURING THE AFTERNOON AND SHOULD REACH THEIR PEAK INTENSITY THIS EVENING AS THE FRONT MOVES ACROSS THE AREA. WINDS WILL SLOWLY DECREASE BEHIND THE FRONT BUT WILL REMAIN BREEZY AND GUSTY THROUGHOUT THE NIGHT. WIND GUSTS TO AROUND 30 MPH HAVE ALREADY BEEN REPORTED OVER PORTIONS OF THE COCONINO PLATEAU REGION THIS AFTERNOON. AZZ004>007-260700- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-060326T0700Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 247 PM MST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. AN APPROACHING COLD FRONT WILL CONTINUE TO CAUSE STRONG SOUTHWEST WINDS TO INCREASE THIS AFTERNOON AND ESPECIALLY THIS EVENING ACROSS THE REGION. WINDS WILL CONTINUE TO INCREASE DURING THE AFTERNOON BECOMING SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH BY 6 PM. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 260651 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1151 PM MST SAT MAR 25 2006 ...WINDY CONDITIONS CONTINUING ACROSS NORTHWESTERN ARIZONA... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND NORTHWESTERN ARIZONA INTO EARLY SUNDAY MORNING. IN ADVANCE OF THIS FRONT...WINDS HAVE INTENSIFIED THIS EVENING AND WILL CONTINUE TO BE STRONG FOR THE NEXT FEW HOURS. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE ALREADY BEEN REPORTED OVER PORTIONS OF THE ADVISORY AREA THIS EVENING. AZZ004>007-261100- /O.EXT.KFGZ.WI.Y.0007.000000T0000Z-060326T1100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 1151 PM MST SAT MAR 25 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM MST SUNDAY. AN APPROACHING COLD FRONT WILL CONTINUE TO CAUSE STRONG SOUTHWEST WINDS INTO EARLY SUNDAY MORNING. WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND 50 MPH WITH SUSTAINED SPEEDS OF 15 TO 30 MPH. WINDS WILL SLOWLY DIMINISH AS DAWN APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 261049 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST SUN MAR 26 2006 AZZ004>007-261200- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-060326T1100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 349 AM MST SUN MAR 26 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM MST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM MST THIS MORNING. WINDS ACROSS NORTHWESTERN ARIZONA HAVE DIMINISHED OVERNIGHT AND HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH HIGHER GUSTS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:30 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 25, 3:30 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SAT MAR 25 2006 .SYNOPSIS...AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO NORTHWESTERN ARIZONA THIS AFTERNOON AND EVENING. ELSEWHERE WINDS WILL BE BREEZY ALONG WITH PARTLY CLOUDY SKIES AND MILD TEMPERATURES. A FEW SHOWERS ARE ALSO POSSIBLE ALONG THE NORTHERN BORDER. A STRONGER STORM SYSTEM IS EXPECTED TO REACH THE AREA BY TUESDAY BRINGING BETTER CHANCES FOR RAIN AND SNOW TO NORTHERN ARIZONA. && .DISCUSSION...A FAST-MOVING S/W TROUGH WILL MOVE ACROSS THE SRN GREAT BASIN TODAY ALONG WITH A SFC COLD FRONT. IN ADVANCE OF THIS FRONT...WINDS ARE EXPECTED TO STRENGTHEN AND REACH WIND ADVISORY LEVELS ACROSS THE NWRN ZONES. WILL ISSUE A WIND ADVISORY FOR THESE LOCATIONS FOR NOON THROUGH MIDNIGHT TONIGHT. ELSEWHERE...WINDS WILL BE BREEZY THIS AFTERNOON. PERIODS OF MOSTLY HIGH CLOUDS CAN BE EXPECTED ACROSS THE AREA AND TEMPS ARE EXPECTED TO REMAIN A FEW DEGREES ABOVE SEASONABLE NORMS. ON SUNDAY...BREEZY WINDS WILL CONTINUE AND TEMPS WILL RUN A FEW DEGREES COOLER BEHIND THE FRONT. NEXT MAJOR SYSTEM WILL APPROACH ON TUESDAY BUT MODELS ARE NOW INDICATING SIGNIFICANT INCREASES IN CLOUDINESS WELL IN ADVANCE OF THIS SYSTEM WITH THICKENING CLOUDS ARRIVING BY MONDAY AFTERNOON. BOTH GFS AND ETA SHOW SOME PCPN LATE MONDAY BUT BELIEVE IT WILL BE MOSTLY VIRGA SHOWERS WITH LITTLE OR NO PCPN REACHING THE GROUND EXCEPT OVER THE HIGHEST TERRAIN. HAVE INTRODUCED SOME VERY LOW POPS ACROSS THE HIGHER TERRAIN FOR THIS PERIOD ALONG WITH INCREASED CLOUD COVER. MAIN SYSTEM ARRIVES ON TUESDAY INTO WEDNESDAY. MODELS CONTINUE TO SHOW A STRONG CLOSED LOW MOVING ACROSS THE AREA WITH MODERATE DIVQ AND OROGRAPHICS...DEEP MOISTURE FOR ENHANCED MICROPHYSICS...AND MODERATELY STEEP LAPSE RATES. ALL THIS WILL COMBINE FOR A PERIOD OF SHOWERS LATE TUESDAY INTO WEDNESDAY...DIMINISHING BY WEDNESDAY EVENING. SNOW LEVELS WILL BE MODERATELY HIGH AT THE BEGINNING... GENERALLY ABOVE ABOUT 7500 FEET...AND FALLING TO BELOW 5000 FEET BY THE END OF THE EVENT. THERE SHOULD BE SOME ACCUMULATING SNOW OVER THE HIGHER TERRAIN BUT STILL MUCH TOO EARLY TO GET A GOOD HANDLE ON QPF AND SNOWFALL AMOUNTS. DB && .AVIATION...FOR THE 12Z PACKAGE...EXPECT VARIABLE HIGH CLOUDS ACROSS NRN AZ OVER THE NEXT 24H. SFC PRESSURE GRADIENTS WILL STRENGTHEN TODAY WITH SW WINDS OF 15 TO 30 MPH DEVELOPING DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. MAS && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ 004>007 FROM NOON UNTIL MIDNIGHT TONIGHT. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.